Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 35, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 23, 2013, 3:36 PM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2013, 3:36 PM HST (01:36 UTC)
- Expired
- Apr 23, 2013, 11:05 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 1202 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWHW70 PHFO 240136 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 PM HST TUE APR 23 2013 ...STRONG WINDS CONTINUE ON THE SUMMITS OF MAUNA KEA AND MAUNA LOA... .A TROUGH ALOFT WILL PRODUCE STRONG WINDS OVER THE HIGHER ELEVATIONS THROUGH EARLY WEDNESDAY MORNING. HIZ028-241430- /O.CAN.PHFO.HW.W.0010.000000T0000Z-130424T0400Z/ /O.NEW.PHFO.WI.Y.0035.130424T0136Z-130424T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 336 PM HST TUE APR 23 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 50 MPH FOR ELEVATIONS ABOVE 10000 FEET. * TIMING...THROUGH 600 AM HST WEDNESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... POSTPONE TRAVEL TO THE SUMMITS OR USE EXTRA CAUTION WHEN DRIVING. && $$
1 follow-up statement
809 WWHW70 PHFO 240905 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1105 PM HST TUE APR 23 2013 HIZ028-241015- /O.CAN.PHFO.WI.Y.0035.000000T0000Z-130424T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1105 PM HST TUE APR 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS HAVE DROPPED BELOW ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 23, 10:00 AM HST, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 23, 10:00 AM HST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE APR 23 2013 .SYNOPSIS... A FRONT WILL KEEP WIDESPREAD CLOUDS AND SHOWERS NEAR KAUAI AND OAHU THROUGH THURSDAY. LIGHT WINDS NEAR A SURFACE RIDGE WILL PRODUCE AFTERNOON CLOUDS AND SHOWERS AND FAIR NIGHTS AND MORNINGS OVER THE BIG ISLAND AND MAUI COUNTY. A SURFACE HIGH TO THE NORTHEAST WILL STRENGTHEN ENOUGH BY THURSDAY NIGHT TO PUSH THE FRONT AWAY TO THE WEST AND BRING DRIER TRADE-WIND WEATHER TO THE ISLANDS. && .DISCUSSION... A DEEP LOW THAT EXTENDS FROM THE SURFACE INTO THE UPPER TROPOSPHERE LIES FAR NORTH OF THE MAIN HAWAIIAN ISLANDS WITH A TROUGH EXTENDING DOWN WEST OF KAUAI. A NORTH NORTHEAST TO SOUTH SOUTHWEST BAND OF CLOUDS AND SHOWERS ASSOCIATED WITH A FRONT IS CENTERED OVER THE KAUAI CHANNEL. THERE ARE SOME HEAVY SHOWERS IN THE BAND...WITH THUNDERSTORMS ALONG THE BAND ABOUT 160 MILES NORTH OF OAHU. MOST OF THE SHOWERS ARE OVER WATER IN THE CHANNEL...BUT A FEW OF THE SHOWERS HAVE BEEN MOVING OVER OAHU. RADARS SHOW MOSTLY DRY WEATHER OVER MAUI COUNTY AND THE BIG ISLAND THIS MORNING. THE TROUGH ALOFT CONTINUES TO PRODUCE STRONG WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA. THE SHOWER BAND IN THE KAUAI CHANNEL HAS BEEN MOVING SOUTHEAST SLOWLY AND THE COMPUTER MODELS SHOW IT CONTINUING THAT MOTION THROUGH THIS EVENING. SO...IT LOOKS LIKE CLOUDS AND SHOWERS WILL INCREASE OVER OAHU TODAY AND DECREASE OVER KAUAI COUNTY. CLOUDS AND SHOWERS WILL ALSO INCREASE OVER MAUI COUNTY AND THE BIG ISLAND LATER TODAY...ESPECIALLY OVER INTERIOR AREAS...AS THE ISLANDS HEAT UP AND ONSHORE FLOW DEVELOPS. THE OPERATIONAL GFS AND ECMWF MODELS BOTH SHOW THE FRONT MOVING SLOWLY SOUTHEAST...STALLING NEAR OAHU THROUGH WEDNESDAY EVENING... THEN MOVING NORTHWEST WEDNESDAY NIGHT AND THURSDAY. THE GLOBAL MODELS ARE IN PRETTY GOOD AGREEMENT SHOWING THE LOW AND TROUGH ALOFT MOVING OFF TO THE NORTHWEST TODAY THROUGH THURSDAY AS A RIDGE ALOFT BUILDS NORTHEAST OF THE ISLANDS. AS THE TROUGH MOVES AWAY...THE ATMOSPHERE OVER THE ISLANDS WILL BECOME MORE STABLE. THE INCREASING STABILITY WILL CAUSE THE FRONT TO GRADUALLY WEAKEN AS IT SHIFTS BACK AND FORTH OVER THE ISLANDS THROUGH THURSDAY. THE WINDS OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA ARE LIKELY TO REMAIN RATHER STRONG THROUGH THIS EVENING. THE WINDS SHOULD WEAKEN RAPIDLY LATER TONIGHT AS THE TROUGH MOVES AWAY TO THE NORTHWEST. AS THE RIDGE ALOFT BUILDS NORTHEAST OF THE ISLANDS...HIGH PRESSURE AT THE SURFACE WILL STRENGTHEN NORTHEAST OF THE AREA. LIGHT TRADE WINDS WILL SPREAD WEST ACROSS THE AREA STARTING WEDNESDAY NIGHT. THE PRESSURE GRADIENT WILL BE STRONG ENOUGH THURSDAY NIGHT THROUGH FRIDAY NIGHT TO PRODUCE LOCALLY BREEZY TRADE WINDS NEAR THE BIG ISLAND AND MAUI. THE SURFACE RIDGE WILL REMAIN CLOSE ENOUGH TO KAUAI TO KEEP THE TRADES LIGHTER THERE. THE SURFACE RIDGE WILL SHIFT CLOSER TO THE ISLANDS AGAIN STARTING SATURDAY...AND TRADES WILL BECOME LIGHTER AGAIN THROUGH MID-WEEK. && .MARINE... WINDS WILL REMAIN RATHER LIGHT AND SEAS MODERATE OVER THE NEXT COUPLE OF DAYS. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS... MAINLY OVER WATERS AROUND KAUAI AND OAHU...THROUGH TOMORROW. AS A SURFACE HIGH STRENGTHENS NORTHEAST OF THE AREA...TRADE WINDS MAY STRENGTHEN ABOVE THE ADVISORY THRESHOLD IN THE WINDY AREAS AROUND MAUI AND THE BIG ISLAND THURSDAY NIGHT THROUGH FRIDAY NIGHT. NO ADVISORY LEVEL SURF IS EXPECTED THROUGH AT LEAST EARLY NEXT WEEK. SEE THE SURF ZONE FORECAST AND COLLABORATIVE NEARSHORE SWELL AND WIND FORECAST FOR OAHU FOR DETAILS. && .AVIATION... THE FRONT IN THE KAUAI CHANNEL WILL GENERATE MVFR CONDITIONS...AND POSSIBLY ISOLATED IFR...ON OAHU AND KAUAI AND THERE MAY ALSO BE MVFR CONDITIONS IN MAUI COUNTY AND ON THE BIG ISLAND. AN AIRMET REMAINS UP FOR MOUNTAIN OBSCURATION. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH 6 PM THIS EVENING. && DONALDSON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:58 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Apr 24, 7:49 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Apr 24, 8:16 AM HST | Special Marine Warning | HFO | 44 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.